Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 27, 2025, 9:19 AM CDT for 4 counties in Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2025, 9:19 AM CDT (14:19 UTC)
- Expired
- May 27, 2025, 11:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 55 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
008
WGUS54 KJAN 271419
FFWJAN
MSC061-101-123-129-271615-
/O.NEW.KJAN.FF.W.0036.250527T1419Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
919 AM CDT Tue May 27 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Scott County in central Mississippi...
Smith County in central Mississippi...
Western Jasper County in east central Mississippi...
Southern Newton County in east central Mississippi...
* Until 1115 AM CDT.
* At 919 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Forest, Newton, Bay Springs, Raleigh, Taylorsville, Mize, Lake,
Louin, Montrose, Sylvarena, Pineville, Turnerville, Roberts,
Burns, Center Ridge, Homewood, Stringer, Lawrence, Garlandville
and Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
3192 8916 3181 8925 3180 8956 3193 8956
3200 8965 3201 8965 3202 8966 3205 8966
3205 8968 3225 8964
FLASH FLOOD...RADAR INDICATED
$$
SW3 follow-up statements
666
WGUS74 KJAN 271500
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1000 AM CDT Tue May 27 2025
MSC061-101-123-129-271615-
/O.CON.KJAN.FF.W.0036.000000T0000Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Newton MS-Scott MS-Smith MS-
1000 AM CDT Tue May 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS
MORNING FOR SOUTHEASTERN SCOTT, SMITH, WESTERN JASPER AND SOUTHERN
NEWTON COUNTIES...
At 1000 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Forest, Newton, Bay Springs, Raleigh, Taylorsville, Mize, Lake,
Louin, Montrose, Sylvarena, Pineville, Turnerville, Roberts,
Burns, Center Ridge, Homewood, Stringer, Lawrence, Garlandville
and Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
3192 8916 3181 8925 3180 8956 3193 8956
3200 8965 3201 8965 3202 8966 3205 8966
3205 8968 3225 8964
FLASH FLOOD...RADAR INDICATED
$$
SW518
WGUS74 KJAN 271607
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1107 AM CDT Tue May 27 2025
MSC061-101-123-129-271615-
/O.CON.KJAN.FF.W.0036.000000T0000Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Newton MS-Scott MS-Smith MS-
1107 AM CDT Tue May 27 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS
MORNING FOR SOUTHEASTERN SCOTT, SMITH, WESTERN JASPER AND SOUTHERN
NEWTON COUNTIES...
At 1107 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Forest, Newton, Bay Springs, Raleigh, Taylorsville, Mize, Lake,
Louin, Montrose, Sylvarena, Pineville, Turnerville, Roberts,
Burns, Center Ridge, Homewood, Stringer, Lawrence, Garlandville
and Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
3192 8916 3181 8925 3180 8956 3193 8956
3200 8965 3201 8965 3202 8966 3205 8966
3205 8968 3225 8964
FLASH FLOOD...RADAR INDICATED
$$
SW091
WGUS74 KJAN 271611
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1111 AM CDT Tue May 27 2025
MSC061-101-123-129-271621-
/O.EXP.KJAN.FF.W.0036.000000T0000Z-250527T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MS-Newton MS-Scott MS-Smith MS-
1111 AM CDT Tue May 27 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM CDT THIS MORNING FOR
SOUTHEASTERN SCOTT, SMITH, WESTERN JASPER AND SOUTHERN NEWTON
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3238 8943 3236 8932 3230 8896 3202 8912
3192 8916 3181 8925 3180 8956 3193 8956
3200 8965 3201 8965 3202 8966 3205 8966
3205 8968 3225 8964
$$
SWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 27, 5:06 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, May 27, 5:06 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
506 AM CDT Tue May 27 2025
...New DISCUSSION...
.DISCUSSION...
Issued at 413 AM CDT Tue May 27 2025
Through Thursday...
A ridge will stay anchored off to our east which will cause an
overall stagnation in the regime and entrench westerly mid to upper
level flow. Rinse and repeat strong or severe afternoon
thunderstorms are expected through Thursday with bouts of MCSs
making their way into the CWA from the west. In tandem with these
MCSs (driven by upper level waves traversing the synoptic pattern)
there will be a lingering boundary lying through the area which will
aid in our low level lift/initiation. Uncertainty remains over
embedded severe storm density associated with the aforementioned
MCS/MCS remnants. Should an upstream MCS hold together while it
makes its way over Louisiana, our severe storm coverage will be
fairly dense. Conversely, if an MCS struggles to remain organized
upstream that will then cause a subsequent downwards trend in the
total amount of convective cells producing damaging winds and hail.
Where there is general agreement among the model outputs is that
areas along and south of I-20 will see the most active weather over
the next few days. This increased area of confidence is reflected in
the several graphics/products we have issued.
Friday Onwards...
A welcome regime change is on the horizon for our area as a deep low
spinning up in Nebraska is expected to travel east through the Ohio
River Valley by the late week. Trailing from this low will be a
robust cold front sweeping through the area Friday afternoon. As a
result of the active early week siphoning off moisture/energy ahead
of this front pushing through there does not seem to be any risk for
widespread thunderstorm activity. Should dewpoints rebound higher
than expected this forecast could change, but that looks unlikely at
this time. Once the front clears the area some time early Saturday
expect moderated highs in the low 80s and lows in the mid to high
60s and benign conditions to finish out the period./OAJ/
&&
.AVIATION...
(06Z TAFS)
Issued at 113 AM CDT Tue May 27 2025
In the wake of earlier rainfall, a mix of low stratus and patchy
BR will lead to possible MVFR to LIFR conditions through around
15Z today. There is a chance for showers and thunderstorms to
develop and move east across a portion of the forecast area
after 12Z, and generally decrease by around 00Z Wednesday. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 84 67 85 67 / 90 30 50 50
Meridian 85 66 85 66 / 90 40 50 50
Vicksburg 82 68 84 67 / 90 20 50 50
Hattiesburg 89 70 87 69 / 90 50 70 50
Natchez 84 68 83 67 / 90 30 60 50
Greenville 78 66 82 67 / 80 20 30 40
Greenwood 79 66 84 67 / 80 20 30 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until 7 AM CDT this morning for MSZ018-019-034-035-
040>042-047-048-053-054-059>061.
LA...Flood Watch until 7 AM CDT this morning for LAZ007>009-015-016-
023>026.
AR...Flood Watch until 7 AM CDT this morning for ARZ074-075.
&&
OAJ/OAJ/NFIn the hours before
Local storm report, May 27, 8:44 AM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
844 AM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM Tstm Wnd Dmg 1 SW Natchez 31.53N 91.40W
05/27/2025 Adams MS Emergency Mngr
Scattered trees down around Natchez. One
tree down on a home, another tree down on 3
vehicles, another tree down on a comms
trailer.
&&
CESpecial weather statement, May 27, 8:49 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
849 AM CDT Tue May 27 2025
MSZ043-044-050-271430-
Scott MS-Leake MS-Madison MS-
849 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT LEAKE...SCOTT AND NORTHEASTERN
MADISON COUNTIES THROUGH 930 AM CDT...
At 849 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Way to near Ludlow to near Branch to
Polkville. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Morton, Lena, Pulaski, Farmhaven, Forkville, and Ludlow around 855
AM CDT.
Forest, Hillsboro, Harperville, and Camden around 900 AM CDT.
Carthage, Tuscola, and Cameron around 905 AM CDT.
Walnut Grove, Redwater, Standing Pine, and Steele around 910 AM
CDT.
Lake, Sebastopol, and Thomastown around 915 AM CDT.
Madden around 920 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.
&&
LAT...LON 3229 8932 3232 8940 3222 8968 3222 8973
3237 8973 3258 8978 3259 8979 3258 8986
3270 9010 3275 9004 3282 9002 3288 8997
3288 8973 3293 8973 3293 8932
TIME...MOT...LOC 1349Z 237DEG 37KT 3269 9004 3258 8977 3240 8970 3220
8969
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DCSpecial weather statement, May 27, 9:03 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
903 AM CDT Tue May 27 2025
MSZ056-057-065-066-073-074-271445-
Smith MS-Jones MS-Covington MS-Lamar MS-Jasper MS-Forrest MS-
903 AM CDT Tue May 27 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JASPER...NORTHERN
FORREST...SOUTHEASTERN SMITH...EASTERN COVINGTON...NORTHERN LAMAR AND
JONES COUNTIES THROUGH 945 AM CDT...
At 903 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stringer to 6 miles west of Oak Grove.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Hattiesburg, Laurel, West Hattiesburg, Ellisville, Oak Grove,
Rawls Springs, Soso, Moselle, Eastabuchie, and Moss around 910 AM
CDT.
Petal around 915 AM CDT.
Sandersville, Heidelberg, Tuckers Crossing, Sunrise, and Macedonia
around 920 AM CDT.
Mill Creek and Stafford Springs around 925 AM CDT.
Ovett around 930 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central, southeastern and east central Mississippi.
&&
LAT...LON 3116 8965 3187 8944 3202 8927 3203 8891
3183 8891 3182 8894 3143 8894 3143 8914
3117 8915
TIME...MOT...LOC 1403Z 266DEG 40KT 3184 8929 3128 8952
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCLocal storm report, May 27, 9:06 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
906 AM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM Tstm Wnd Dmg 2 SSE Larto 31.34N 91.88W
05/27/2025 Catahoula LA Emergency Mngr
A few trees and large limbs down in the S
part of the parish, some power out.
&&
CESpecial weather statement, May 27, 9:06 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
906 AM CDT Tue May 27 2025
MSZ050-051-056-057-271445-
Scott MS-Smith MS-Newton MS-Jasper MS-
906 AM CDT Tue May 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JASPER...NEWTON...
NORTHERN SMITH AND SOUTHEASTERN SCOTT COUNTIES THROUGH 945 AM CDT...
At 906 AM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or 9 miles north of Raleigh, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Homewood and Pineville around 910 AM CDT.
Lake and Roberts around 920 AM CDT.
Newton and Lawrence around 925 AM CDT.
Decatur around 935 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
central and east central Mississippi.
&&
LAT...LON 3207 8963 3221 8972 3236 8934 3258 8933
3258 8909 3220 8906
TIME...MOT...LOC 1406Z 241DEG 44KT 3216 8955
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCLocal storm report, May 27, 9:14 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
914 AM CDT Tue May 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM Tstm Wnd Dmg 1 NNW Port Gibson 31.97N 90.99W
05/27/2025 Claiborne MS Emergency Mngr
Tree down on Old Mill Rd.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:21 AM CDT | Special Weather Statement | JAN | Smith | 39 min |
| May 27, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 43 min |
| May 27, 6:04 AM CDT | Special Weather Statement | JAN | Jasper, Smith | 26 min |
| May 27, 6:33 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson, Warren | 57 min |
| May 27, 7:23 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Lawrence, Lincoln and 1 more | 67 min |
| May 27, 7:40 AM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 35 min |
| May 27, 7:52 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Madison, Rankin, Scott, Simpson | 68 min |
| May 27, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 45 min |
| May 27, 8:17 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Simpson, Smith | 43 min |
| May 27, 8:34 AM CDT | Flash Flood Warning | JAN | Rankin, Simpson | 116 min |
| May 27, 8:49 AM CDT | Special Weather Statement | JAN | Leake, Scott | 41 min |
| May 27, 9:03 AM CDT | Special Weather Statement | JAN | Forrest, Jasper, Jones, Lamar | 42 min |
| May 27, 9:06 AM CDT | Special Weather Statement | JAN | Newton | 39 min |
| May 27, 9:12 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| May 27, 9:25 AM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| May 27, 9:28 AM CDT | Special Weather Statement | JAN | Neshoba, Winston | 47 min |
| May 27, 9:51 AM CDT | Special Weather Statement | JAN | Clarke | 39 min |
| May 27, 10:18 AM CDT | River Flood Warning | JAN | Simpson | 24 hr |
| May 27, 3:54 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 36 min |
| May 27, 4:46 PM CDT | Special Weather Statement | JAN | Jasper | 59 min |
| May 27, 4:50 PM CDT | Special Weather Statement | JAN | Smith | 40 min |
| May 27, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 49 min |
| May 27, 5:36 PM CDT | Special Weather Statement | JAN | Clarke | 54 min |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.